Hail, Cherry
- When
- August 28, 4:30 PM CST
- Where
- Cherry County, 41 mi S of Merriman
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.327, -101.700
Isolated thunderstorms formed over Northwest Nebraska during the afternoon hours and produced hail up to the size of nickels over northwest Cherry County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms formed over Northwest Nebraska during the afternoon hours and produced hail up to the size of nickels over northwest Cherry County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 28, 2:07 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT TUE AUG 28 2007 .DISCUSSION... INDICATIONS FROM SFC OBS AND NAM/GFS BLENDED SOLN SUGGEST A SLIGHT CHC OF SHRA AND TSTMS TONIGHT THROUGH WEDS NIGHT ACROSS THE WRN HIGH PLAINS AND PERHAPS INTO NCNTL ZONES. UA FORCING IS VERY WEAK BUT UPSLOPE H8 THETA E ADVECTION MAY BE SUFFICIENT FOR SHRA ACTIVITY. OTHERWISE RAIN CHCS ARE NOMINAL. IN FACT...THE GFS IS DRY THURSDAY AND OUT TO 10 DAYS. TONIGHT THROUGH THURSDAY...CANADIAN HIGH PRESSURE WILL BUILD THROUGH THE CNTL U.S. AND DRIVE MOST OF THE MOISTURE SOUTH OF THE AREA AND INTO TX AND OKLA. RESIDUAL LOW LEVEL MOISTURE IS EXPECTED TO PRODUCE LOW CLOUDS AND PERHAPS FOG IN ADDITION TO SHRA/ISOLD TSTM CHCS. CLOUD COVER COULD PERSIST THROUGHOUT THE DAY WEDS. MOST OF THE LOW CLOUDS...FOG AND RAIN WILL OCCUR AS UPSLOPE AND FAVOR AREAS WEST OF HIGHWAY 83. FRIDAY THROUGH TUESDAY...NO REAL CHANGES IN THE FCST THINKING. LOW PRESSURE WILL FORM ACROSS THE NRN PLAINS AND DRAW WARM AIR OFF THE ROCKIES AND ACROSS THE CNTL PLAINS. NEB WILL REMAIN UNDER THE STABLE NERN QUADRANT OF THE H5 RIDGE. THE FRONT WILL SEQUESTER MOISTURE ACROSS THE MID SOUTH AND NO TROPICAL INFLUENCES ARE EXPECTED IMPINGE UPON THE SUBTROPICAL HIGH. TEMPS DAYS 1 THROUGH 3 ARE MOSTLY NAM12 2M TEMPS VERSUS THE WARMER SPECULATIVE GUIDANCE...THEREAFTER HPC CONTINUES TO LOOK REASONABLE. NO SIGNIFICANT ADJUSTMENTS HAVE BEEN APPLIED TO THIS GUIDANCE. && .AVIATION... VFR KLBF THIS AFTERNOON TRENDING TO IFR AND LIFR OVERNIGHT IN STRATUS AND FG. MVFR AT KVTN BECOMING IFR OVERNIGHT AS CLOUDS LOWER. TS WILL BE POSSIBLE ACROSS THE PANHANDLE AND EASTERN CO IMPACTING TWB264 AND TWB274. TSRA INTO THIS EVENING EASTERN PORTIONS OF TWB098 EAST OF KONL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT TUE AUG 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-291100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT TUE AUG 28 2007 /227 PM MDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR THIS EVENING ALONG AN APPROACHING COLD FRONT. ALTHOUGH A FEW STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS...THE PRIMARY THREAT WILL BE FROM OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FOG ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY MORNING. THE FOG MAY BECOME LOCALLY DENSE...ESPECIALLY ALONG THE PLATTE RIVER VALLEY. MOTORISTS SHOULD PLAN FOR EXTRA TRAVEL TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JMC
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51790.